MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Sex/gender: unknown/ not provided.If explanted; give date: lens remains implanted.Phone: (b)(6).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after implanting the lens the surgeon saw a particle.This was removed an returned.No impact on the patient was reported.No additional information was provided.
 
Additional Manufacturer Narrative
Section d10 - device available for evaluation? yes.Section d10 - returned to manufacturer on: 1/10/2021.Section h3 - device evaluated by manufacturer? yes.Section h3 - device returned to manufacturer? yes.Device evaluation: the device was returned in its original packaging.The plunger was observed fully advanced and a tweezer with a plastic cap on and wrapped with adhesive tape was also received in the box.The foreign material was in the tweezer tip, and it was sent to eag laboratories as received for further analysis.Based in the eag lab.Analysis, the foreign material was transferred to an infrared transmitting substrate and analyzed in transmission mode using a perkinelmer spectrum spotlight 200 fourier transform infrared (ftir) spectrometer equipped with a microscope.The analytical spot size was approximately 100 microns x 100 microns.Perkinelmer spectrumir software was used to perform data analysis.The particle was received on the tip of a tweezers which had been covered with a plastic cap and secured with tape.Photographs which accompanied the sample identified the material of interest and its location on the tweezer tip.Ftir analysis indicates that the particle is consistent with a mixture containing a fatty amide/wax (e.G.Stearamide, oleamide, erucamide) and silicone.These types of waxes are common additives to plastics and lubricants for plastic bags.Our product can be expose to different materials during the manufacturing process (i.E.Processing aids).However, these types materials are not part of our working materials and does not match with any of the component of the final product.Based on the evaluation performed, the manufacturing process have controls to identify and discard units with this type of issues.Also, the manufacturing record review and sterilization record review show that the product was made and sterilized according specification and parameters established in the procedures.Based on the manufacturing controls in-place, evidence observed, and the batch record reviewed, the reported complaint cannot be confirmed as manufacturing process related.Manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.  a search revealed that no additional complaints for this order number have been received.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11070816
Report Number2648035-2020-00966
Device Sequence Number19723210
Product Code HQL
UDI-Device Identifier05050474558168
UDI-Public(01)05050474558168(17)230708
Combination Product (Y/N)Y
Initial Reporter CountryNL
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2021
Initial Date Received by Manufacturer 11/27/2020
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date12/24/2020
Supplement Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1